Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Stochastic Efficiency, Normality, and Sampling Errors in Agricultural Risk Analysis

Rulon D. Pope and Rod F. Ziemer
American Journal of Agricultural Economics
Vol. 66, No. 1 (Feb., 1984), pp. 31-40
Stable URL: http://www.jstor.org/stable/1240613
Page Count: 10
  • Download ($36.00)
  • Subscribe ($19.50)
  • Cite this Item
Stochastic Efficiency, Normality, and Sampling Errors in Agricultural Risk Analysis
Preview not available

Abstract

This paper examines the power of tests for efficiency. The relationship between sample size, parameter values, and the family of probability distributions is stressed. Some findings are that the probability of correctly ranking distributions is frequently very low regardless of sample size. It is generally lowest as distributional parameters (such as the means) of the two distributions being compared are of similar magnitudes. Further, the empirical distribution function performs extremely well as compared to maximum likelihood estimators.

Page Thumbnails

  • Thumbnail: Page 
[31]
    [31]
  • Thumbnail: Page 
32
    32
  • Thumbnail: Page 
33
    33
  • Thumbnail: Page 
34
    34
  • Thumbnail: Page 
35
    35
  • Thumbnail: Page 
36
    36
  • Thumbnail: Page 
37
    37
  • Thumbnail: Page 
38
    38
  • Thumbnail: Page 
39
    39
  • Thumbnail: Page 
40
    40